Arkansas, 2018

Flood in Arkansas, April 26 to 30, 2018

April 26 to 30, 2018 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall brought flooding in late April again on the Cache River at Patterson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall brought flooding in late April again on the Cache River at Patterson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 26, 11:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 26, 11:52 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1252 PM CDT Thu Apr 26 2018

.AVIATION...26/18Z TAF CYCLE

Low pres system, centered ovr NE MS, wl cont to provide cyclonic
flow/clouds acrs much of AR this aftn. Look for a combo of
MVFR/VFR Cigs thru the early evening hrs. VFR conds expected thru
the rest of the PD with just some mid and high lvl clouds at
times. Breezy N/NW winds this aftn arnd 10 kts, subsiding to arnd
5 kts tngt and early Fri. /44/
&&

.PREV DISCUSSION...(ISSUED 359 AM CDT Thu Apr 26 2018)

Short Term...Today through Friday night

Models this morning are showing only minimal differences with the
upper level system that continues to produce some occasional showers
over central and eastern sections of the state. Given these overall
small differences between the models, a blend of forecast solutions
is preferred.

Latest satellite and radar imagery shows the placement of the upper
low quite clearly at this time. Feature is located over southeast
Arkansas and matches up very well where the high res models say it
should be. Mainly light showers continue to rotate around the upper
level low with most models indicating the majority of the precip
getting out of the CWA by early this morning. With that in mind,
will include a pre first period in the forecast to take into account
lingering showers early this morning.

Even with the upper low moving away, there will still be plenty of
mid to low level moisture to deal with. As such, clouds will be
hanging around this morning but some clearing is expected to occur
during the day as drier air finally wraps in.

Progressive pattern will continue with another weak front moving
through the broad cyclonic flow over the eastern half of the
nation tonight through early Friday. Models have been steadfast of
late in weakening this system as it moves through and this has not
changed this morning. Front may squeeze out a sprinkle or two but
that should be about it. Another, even weaker boundary will move
into northern Arkansas by the end of the period. Another day with
below normal temperatures is expected today with highs close to
normal for Friday.

Long Term...Saturday through Wednesday

An upper ridge of high pressure over the Rockies Saturday will
provide northwest flow over Arkansas. Areas of low pressure aloft
will be over the Great Lakes and west coast. The upper ridge will
slowly move east through the weekend and by Monday will be over the
Mississippi River. On Tuesday, the western low starts to dig south
and turns to the northeast Wednesday.

Surface high pressure with dry air will be over Arkansas Saturday. A
dry cold front moves into north Arkansas early Sunday but washes
out. Dry weather continues on Monday with high pressure moving
through the Appalachians. The next chance for showers and
thunderstorms will be Tuesday and Wednesday ahead of an approaching
cold front. Temperatures will generally be slowly warming through
the period.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Apr 26, 2:47 AM CST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
347 AM CDT Thu Apr 26 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-270900-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
347 AM CDT Thu Apr 26 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
April 26, 1:00 PM CST to April 30, 11:59 PM CST
Where
Woodruff County, 0.89 mi W of Riverside to 0.17 mi WNW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.279, -91.246

Flooding was again noted in late April on the Cache River at Patterson.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752618.